MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO BONE PIN 4.0MMX152MM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB00031
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a navio assisted surgery, when drilling the navio bone pin 4.0mmx152mm into the patient's femur, the surgeon appeared to struggle.He removed the pin to reposition and the pin was noticed to be bent.The surgeon used another pin to position the array and continue the surgery.The procedure was completed, with a non-significant delay, using a s+n back-up device.Patient was not harmed due to the problem reported.
 
Additional Manufacturer Narrative
Internal complaint reference case: (b)(4).
 
Additional Manufacturer Narrative
Section h10: the navio bone pin 4.0mmx152mm (uk), rob10031, used for treatment was not made available to the designated complaint unit for evaluation; thus, a visual and functional evaluation could not be performed, and a relationship between the reported event and the device could not be determined.Although the reported problem was not confirmed, a factor that may have contributed to the reported symptom may be associated with the technique to insert and remove the bone pin.While all products meet required manufacturing specifications prior to release, a serial number, lot number, or part revision is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.Internal complaint reference number: (b)(4).
 
Additional Manufacturer Narrative
H10: the navio bone pin 4.0mmx152mm (uk), rob10031, used for treatment was not made available to the designated complaint unit for evaluation; thus, a visual and functional evaluation could not be performed, and a relationship between the reported event and the device could not be determined.Although the reported problem was not confirmed, a factor that may have contributed to the reported symptom may be associated with the technique to insert and remove the bone pin.The provided product identification information (part number, s/n, lot) did not match any known release of this part and thus a manufacturing record review could not be conducted.A complaint history review for similar reported/confirmed complaints found similar events.A historical escalation event review was not completed.The product was not returned and no evidence was made available to link the complaint to an escalation event.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.If the product associated with this event is returned or provided at a future date, this evaluation will be reopened for investigation.Internal complaint reference number: (b)(4).

Brand Name
NAVIO BONE PIN 4.0MMX152MM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13716164
Report Number3010266064-2022-00183
Device Sequence Number6476758
Product Code OLO
UDI-Device Identifier00885556685310
UDI-Public00885556685310
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB00031
Device Catalogue NumberROB00031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2022
Supplement Date Received by Manufacturer07/25/2022
09/10/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date08/09/2022
09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROB00049-SN (B)(6)
Patient SexUnknown